HCPLive Network

Low Rates of High Platelet Reactivity with Prasugrel Treatment

 
MONDAY, Jan. 7 (HealthDay News) -- Treatment of patients with acute coronary syndromes (ACS) with percutaneous coronary intervention and a maintenance dose of prasugrel is associated with low rates of high platelet reactivity (HPR), ischemic events, and major bleeding in the first 30 days of treatment, according to research published in the Jan. 1 issue of The American Journal of Cardiology.

Guillaume Cayla, M.D., Ph.D., of the University of Paris, and colleagues studied the platelet reactivity and rate of 30-day bleeding events in patients treated with percutaneous coronary intervention and prasugrel 10 mg/day after ACS. Platelet reactivity was monitored using three different tests: the vasodilator-stimulated phosphoprotein (VASP) index, the VerifyNow P2Y12 assay, and light transmission aggregometry.

The researchers found that HPR was seen in 6.8, 3.4, and 3.2 percent of patients using the VASP, P2Y12, and residual platelet reactivity definitions, respectively. Obesity and multivessel disease were significantly and independently associated with HPR. No major bleeding complications were observed at 30 days, and 1.6 percent of patients had recurrent ischemic events. Overall, 14.2 percent of patients experienced nuisance bleeding and 2.5 percent experienced minor bleeding episodes, neither of which were predicted by VASP index.

"In conclusion, patients with acute coronary syndromes receiving maintenance doses of prasugrel have low rates of HPR and ischemic events within the first month. Minor or minimal bleeding is frequent, but not major bleeding," the authors write. "VASP was poorly correlated with the risk for minor or minimal bleeding."

Several authors disclosed financial ties to the pharmaceutical industry.
 

Abstract
Full Text

 
Copyright © 2013 HealthDay. All rights reserved.
 

Further Reading
Researchers assessed the effect of seizure status and severity, medication use, mental health indicators, parental support, and other factors on self-reported quality of life in children with epilepsy.
Key challenges have been identified for health professionals communicating the role of human papillomavirus in oropharyngeal squamous cell cancer, according to a study published online Oct. 28 in Head & Neck.
A putative neuroplasticity-enhancing drug, D-cycloserine, is feasible and well tolerated to facilitate a computer-assisted cognitive training (CT) program for improving tinnitus-associated cognitive deficits, according to a study published online Oct. 30 in JAMA Otolaryngology-Head & Neck Surgery.
More Reading